MAUDE Adverse Event Report: CYBERONICS, INC. PROGRAMMING SOFTWARE

CYBERONICS, INC. PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Code Incorrect Software Programming Calculations (1495)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
Upon interrogation of the generator, it was noticed that the generator settings were reset, which was not expected.It was determined that the new programming system was not used and that the warning message seen was a burst watchdog warning.Due to burst watchdog, the settings upon interrogation were at 0 ma on (b)(6) 2017 instead of the previously programmed output current of 0.25 ma.This burst watchdog timeout event is believed to be due to a software error in the model 3000 programmer that causes certain parameters to be incorrectly calculated in m106 generators.This occurred because, while the patient was set to a 0.25 ma normal mode output current and 0.5 ma magnet output current, the patient's frequency was changed by a model 3000 programmer without a subsequent programming step to adjust magnet or autostimulation output current.The patient was programmed back on with a model 250 tablet.No further relevant information has been received to date.
 
Additional Manufacturer Narrative
Corrected data: initial reported inadvertently listed #34;3000-v1.0 instead of model 3000.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key7205954
Report Number1644487-2018-00118
Device Sequence Number13634054
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/19/2018
03/13/2019
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/13/2018
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR